Hi, I have been having acute pain in my upper left abdomen, in my stomach or just below it, after eating. It is sharp and intense. I have had stomach ulcers for years and take acid reducers. This is worse than an ulcer and only happens after eating. I also notice my abdomen gets bloated and if I take Gas-X I pass gas and it seems to help the pain. The pain is much worse if I stand or even sit, but if I lay down on my side it almost completely relieves it. These episodes started about once a month and now are every week. They last about 6 hrs. I'm on my way to Mexico for 2 weeks and then plan on seeing a gastroenterologist when I get back. I'm worried about pancreatitis. Is this something that can wait? I'd appreciate any comments or advice. Thanks. Shelly
Have you tried a low-fat (less than 35 g/day), high fibre diet? Many times, diet changes really improve pancreatitis symptoms. I'm not a doctor but I would definitely try dietary changes first. I am adding some resources for you. I sincerely hope you feel better and have a wonderful time in Mexico!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.